Our expert says:
Your present BMI = 38,7 which is very high. In my copy of MIMS weight gain is listed as a side-effect for Mirena (not for Co-diovan), so it may be a good idea to discuss the use of this contraceptive with your gynae to see if there are other options that do not caused weight gain. When you see your gynae also ask him/her to test you for hormonal imbalances (thyroid, insulin resistance and female hormones associated with PCOS) because these conditions can also hamper weightloss. If your medical aid won't pay for slimming medications like Reductil, they may permit the use of Cipla-Trim which has just be launched on the SA market and may be less expensive. If you should suffer from insulin resistance (IR) or PCOS which is often associated with IR then it is essential to consult a clinical dietitian, because the correct diet is one of the most important factors in treatment. Visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area. The dietitian will take your IR, medications and other conditions such as overweight and high bp, into account when working out a diet for you, which will be based on low-fat foods with a low glycaemic index (GI). Click on 'Diet' and 'Weight loss' and 'The Glycaemic Index' and read the articles on the GI. Also click on ‘Food as Medicine' on the Diet Site and then on ‘Type 2 diabetes’. Regular daily aerobic exercise for at least 30 min per day can also help you to improve your insulin and glucose levels, so start doing an aerobic exercise like walking as soon as possible. As you lose weight and get more mobile you can increase how fast and long you walk.
Holding thumbs that you will now start to lose weight.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.